Louisiana, 2001

Flash Flood in Louisiana, December 13, 2001

December 13, 2001 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 13, 10:00 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 13, 10:00 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST THU DEC 13 2001

SHV 88D CONTINUES TO SHOW AREAS OF RAIN WITH SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS PARTS OF EAST TEXAS AND NORTH LOUISIANA...
MOVING NORTHEAST AT 45 MPH.  A FEW STORMS WELL BEHIND THE COLD FRONT
THAT EXTENDS FROM JUST SOUTH OF MLU TO NEAR BPT HAVE PRODUCED PEA TO
DIME SIZE HAIL IN NORTHEAST TEXAS AND NORTHWEST LOUISIANA.
VISIBILITIES ARE SLOWLY GETTING BETTER...ALTHOUGH DENSE FOG IS STILL
BEING OBSERVED IN PARTS OF SOUTHWEST ARKANSAS.

SO FOR THE FORECAST...WILL LET DENSE FOG ADVISORY EXPIRE AS FOG
SLOWLY LIFTS...AND REMOVE PATCHY MORNING FOG WORDING.  FLOOD
WATCH FOR THE EAST TEXAS LAKES AREA...NORTH LOUISIANA AND PARTS OF
SOUTHERN ARKANSAS WILL CONTINUE THIS AFTERNOON...AS HEATING AND
UPPER LEVEL DISTURBANCES TRACKING ALONG THE BOUNDARY WILL ALLOW
SHOWERS AND THUNDERSTORMS TO CONTINUE AND INCREASE.  SMALL HAIL HAS
BEEN REPORTED IN AREAS OF COLDER AIR...SOME 40 TO 50 MILES BEHIND
THE FRONT...AND THIS WILL LIKELY CONTINUE IN ISOLATED STRONG
THUNDERSTORMS...BUT AGAIN THE MAIN THREAT WILL BE FLOODING DUE TO
HEAVY RAIN.

UPDATE WILL BE OUT BY 1700Z.

ELEVEN

.SHV...FLOOD WATCH IN EFFECT TODAY FOR PARTS OF EAST TEXAS...SOUTH
CENTRAL ARKANSAS...AND ALL OF NORTH LOUISIANA
ARZ072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167

In the hours before

Special weather statement, Dec 13, 10:30 AM CST, 3 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU DEC 13 2001

RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN
COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL
DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE
LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING.

FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT
TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING
WINDS.

SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.
Local storm report, Dec 13, 12:56 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1256 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    15 SE NATCHITOCHES        LA   FLASH FLOODS
12/13/01   NATCHITOCHES                   FLOODING REPORTED ON HWY
                                          119 IN SE PART OF PARISH.
                                          REPORTED BY SHERIFF OFFICE.

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Winn

When
December 13, 1:50 PM CST to 4:41 PM CST
Where
Winn County, Winnfield
Reported by
LAW ENFORCEMENT
Coordinates
31.944, -92.637 (the zone’s center; the record gives no point)

Several roads closed in town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275111.